MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc).The author has not provided additional information about individual cases.Since the lot number is unknown, the manufacturing history record could not be reviewed.However, omsc has only shipped devices which passed the inspection.From the reported information, we presume that the reported complications were not due to the malfunction of the device, but occurred as a general complications of the procedure.
 
Event or Problem Description
The following events were reported in the 97th congress of jges (japan gastroenterological endoscopy society).Title: o02-5 the study of the occurrence frequency of accidental bleeding after the biopsy during the upper gastrointestinal endoscopy under the antithrombotic treatment.: the facility performed upper gastrointestinal endoscopy and gastric biopsy with compact forceps to patients under non-discontinuation of drug and reported the occurrence frequency of accidental bleeding after the biopsy.From march 2012 to march 2018, the facility performed the upper gastrointestinal endoscopy of 34872 cases.There were 20370 males and 14502 females in the study.The mean age of the patients was 69.5 years-old.The facility performed the biopsy with fb-231k on 9072 cases in the 34872 cases.The breakdown of the 9072 cases was as follows; the number of the group for non-taking antithrombotic drug was 7800 cases, non-discontinuation of antiplatelet drug was 1059 cases, non-discontinuation of anticoagulant drug was 171 cases (warfarin: 100 cases, direct oral anticoagulants (doac): 71 cases) and taking both antiplatelet drug and anticoagulant was 42 cases.The facility confirmed whether the patients had evident bleeding one week after the each biopsy.The total occurrence frequency of accidental bleeding after biopsy was 0.77% (7 cases).By type of the group, the occurrence frequency of accidental bleeding after biopsy was as follows: the group of non-taking antithrombotic drug: 4 cases (0.051%) the group of non-discontinuation of antiplatelet drug: 1 case (0.094%) the group of non-discontinuation anticoagulant drug: 2 cases (warfarin: 1 case (1.0%), doac: 1 case (1.4%)) in all cases, endoscopic hemostasis was possible.There was no bleeding in the cases that the patients took both antiplatelet drug and anticoagulant.The occurrence frequency of accidental bleeding after biopsy with small size forceps is low under non-discontinuation of antithrombotic drug.However bleeding risk of biopsy under non-discontinuation of doac is high, therefore it is required the more attention than other antithrombotic drug.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8726637
Report Number8010047-2019-02271
Device Sequence Number19279531
Product Code FCL
UDI-Device Identifier04953170158049
UDI-Public04953170158049
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFB-231K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;